Alert archive / New York / Wind Chill Advisories in 2009
Wind Chill Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Feb 5, 2009, 6:08 AM EST for Erie County, New York. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 6:08 AM EST (11:08 UTC)
- Expired
- Feb 5, 2009, 9:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 051108 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 608 AM EST THU FEB 5 2009 ...EXTREME COLD EARLY THIS MORNING IN THE BUFFALO AREA... ...LAKE EFFECT SNOWS OFF LAKE ONTARIO TO LIFT SLOWLY TO THE NORTH TODAY THROUGH TONIGHT... .A NORTHWEST FLOW OF VERY COLD AIR CROSSING LAKE ONTARIO WILL CONTINUE TO PRODUCE MORE LAKE EFFECT SNOW THROUGH TODAY. EXPECT THE MOST PERSISTENT SNOW TO FOCUS FROM THE ROCHESTER AREA EAST ACROSS WAYNE COUNTY THIS MORNING...THEN LIFT SLOWLY TO THE NORTH THIS AFTERNOON THROUGH TONIGHT AS THE WINDS SHIFT GRADUALLY TO THE WEST AND SOUTHWEST. WITH THE VERY COLD TEMPERATURES...THE SNOW WILL BE VERY FLUFFY AND MAY QUICKLY ADD UP TO SEVERAL INCHES WHERE THE LAKE SNOWS PERSIST THE LONGEST. NYZ010-085-051400- /O.NEW.KBUF.WC.Y.0009.090205T1108Z-090205T1400Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 608 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. CLEARING SKIES OVER A DEEP SNOWPACK ALLOWED TEMPERATURES TO PLUNGE BELOW ZERO ACROSS MUCH OF THE BUFFALO METRO AREA EARLY THIS MORNING. WINDS ARE FAIRLY LIGHT...BUT 5 TO 10 MPH WINDS COMBINED WITH TEMPERATURES OF 5 TO 10 BELOW ZERO WILL RESULT IN WIND CHILLS OF 15 TO 20 BELOW UNTIL TEMPERATURES MODERATE ABOVE ZERO BY 9 AM. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ003-051400- /O.CON.KBUF.LE.Y.0038.000000T0000Z-090205T1400Z/ MONROE- INCLUDING THE CITY OF...ROCHESTER 608 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. LAKE EFFECT SNOW SHOWERS WILL PRODUCE SLIPPERY TRAVEL IN SOME SPOTS THROUGH THIS MORNING. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE WHERE LAKE EFFECT SNOW PERSISTS THE LONGEST. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ004-051915- /O.CON.KBUF.LE.Y.0038.000000T0000Z-090205T2100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 608 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL PRODUCE SLIPPERY TRAVEL IN SOME SPOTS THROUGH THIS AFTERNOON. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE WHERE LAKE EFFECT SNOW PERSISTS THE LONGEST. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ005-051915- /O.CON.KBUF.LE.Y.0038.090205T1500Z-090206T0300Z/ NORTHERN CAYUGA- INCLUDING THE CITY OF...FAIR HAVEN 608 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. LAKE EFFECT SNOW WILL PRODUCE SLIPPERY TRAVEL IN SOME SPOTS TODAY THROUGH PART OF TONIGHT. LAKE SNOWS OVER MONROE AND WAYNE COUNTIES WILL LIFT SLOWLY TO THE NORTH LATER THIS MORNING AND DURING THE AFTERNOON. ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE WHERE THE SNOW PERSISTS THE LONGEST. ANOTHER INCH OR TWO OF SNOW IS POSSIBLE THROUGH THIS EVENING BEFORE THE SNOW LIFTS NORTH OF THE AREA. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ006-051915- /O.CON.KBUF.LE.Y.0038.090205T1800Z-090206T0600Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 608 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY. LAKE EFFECT SNOW SHOWERS WILL PRODUCE SLIPPERY TRAVEL IN SOME SPOTS THIS AFTERNOON THROUGH THE FIRST HALF OF TONIGHT. LAKE SNOWS WILL LIFT NORTH TOWARD THE AREA THIS AFTERNOON AND ACCUMULATE 3 TO 5 INCHES BY THIS EVENING. THE SNOW WILL CONTINUE TO LIFT NORTH ACROSS THE AREA THROUGH THE FIRST HALF OF TONIGHT AND ACCUMULATE ANOTHER 1 TO 3 INCHES. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ SFM
1 follow-up statement
000 WWUS41 KBUF 051414 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 914 AM EST THU FEB 5 2009 ...EXTREME COLD EARLY THIS MORNING IN THE BUFFALO AREA... ...LAKE EFFECT SNOWS OFF LAKE ONTARIO TO LIFT SLOWLY TO THE EAST AND NORTH TODAY THROUGH TONIGHT... .A NORTHWEST FLOW OF VERY COLD AIR CROSSING LAKE ONTARIO WILL CONTINUE TO PRODUCE MORE LAKE EFFECT SNOW THROUGH TODAY. A LARGE AREA OF GENERALLY LIGHT LAKE EFFECT SNOW EXTENDS FROM NIAGARA TO WAYNE COUNTY THIS MORNING. THIS ACTIVITY IS EXPECTED TO CONSOLIDATE INTO A MORE CONCENTRATED AREA OF LAKE EFFECT SNOW OVER WAYNE COUNTY BY AROUND MIDDAY. THIS BAND WILL THEN CONTINUE TO LIFT NORTHEAST INTO OSWEGO COUNTY LATER THIS AFTERNOON. WITH THE VERY COLD TEMPERATURES...THE SNOW WILL BE VERY FLUFFY AND MAY QUICKLY ADD UP TO SEVERAL INCHES WHERE THE LAKE SNOWS PERSIST THE LONGEST. NYZ003-051515- /O.EXP.KBUF.LE.Y.0038.000000T0000Z-090205T1400Z/ MONROE- INCLUDING THE CITY OF...ROCHESTER 914 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY HAS EXPIRED... THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT SNOW SHOWERS HAVE WEAKENED THIS MORNING...THEREFORE THE LAKE EFFECT SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE. SOME LIGHT SNOW ACROSS THE NORTHERN HALF OF THE GREATER ROCHESTER AREA WILL PRODUCE ADDITIONAL ACCUMULATIONS OF AN INCH OR SO. $$ NYZ010-085-051515- /O.EXP.KBUF.WC.Y.0009.000000T0000Z-090205T1400Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 914 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL CONTINUE TO MODERATE THIS MORNING AFTER A BELOW ZERO START TO THE DAY. WIND CHILLS WILL REMAIN BRISK THROUGHOUT THE DAY...BUT WILL NOT BE QUITE AS COLD AS THEY WERE EARLY THIS MORNING. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ NYZ004-052100- /O.CON.KBUF.LE.Y.0038.000000T0000Z-090205T2100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 914 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL PRODUCE SLIPPERY TRAVEL IN SOME SPOTS THROUGH THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE TODAY IN PERSISTENT BANDS...MAINLY NORTH OF ROUTE 31. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ005-052215- /O.CON.KBUF.LE.Y.0038.090205T1500Z-090206T0300Z/ NORTHERN CAYUGA- INCLUDING THE CITY OF...FAIR HAVEN 914 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. LAKE EFFECT SNOW WILL PRODUCE SLIPPERY TRAVEL IN SOME SPOTS TODAY THROUGH PART OF TONIGHT. LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO INCREASE ACROSS NORTHERN CAYUGA COUNTY LATER THIS MORNING AND DURING THE AFTERNOON. ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE WHERE THE SNOW PERSISTS THE LONGEST...MAINLY FROM CATO NORTHWARD. ANOTHER INCH OR TWO OF SNOW IS POSSIBLE THIS EVENING BEFORE THE SNOW LIFTS NORTH OF THE AREA. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ006-052215- /O.CON.KBUF.LE.Y.0038.090205T1800Z-090206T0600Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 914 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY. LAKE EFFECT SNOW SHOWERS WILL PRODUCE SLIPPERY TRAVEL IN SOME SPOTS LATER THIS AFTERNOON THROUGH THE FIRST HALF OF TONIGHT. LAKE SNOWS WILL LIFT NORTH TOWARD THE AREA THIS AFTERNOON AND ACCUMULATE 3 TO 5 INCHES BY THIS EVENING IN PERSISTENT BANDS. THE SNOW WILL CONTINUE TO LIFT NORTH ACROSS THE AREA THROUGH THE FIRST HALF OF TONIGHT AND ACCUMULATE ANOTHER 1 TO 3 INCHES. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 3:28 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 5, 3:28 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
328 AM EST THU FEB 5 2009
.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BRING ANOTHER VERY COLD DAY ACROSS WESTERN
AND CENTRAL NEW YORK AS IT CRESTS ACROSS THE REGION LATER TODAY. THE
NORTHWEST FLOW IN ADVANCE OF THE HIGH WILL PRODUCE SOME LAKE SNOWS
SOUTHEAST OF LAKE ONTARIO THIS AFTERNOON AND EAST OF IT TONIGHT. THE
SOUTHWEST FLOW FOLLOWING THE HIGH WILL THEN BRING DRAMATIC WARMING
TO THE REGION BY SATURDAY BEFORE A WEAK COLD FRONT CROSSES THE AREA
WITH COLDER READINGS ON SUNDAY BEFORE ANOTHER WARMUP EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
MULTIPLE SNOW BANDS OFF LAKE ONTARIO REMAIN IN PLACE ACROSS A GOOD
PORTION OF THE NIAGARA FRONTIER AND THE GENESEE VALLEY EARLY THIS
MORNING. VERY LIGHT SNOW IS ALSO FORMING ACROSS THE SOUTHERN IN THE
PERSISTENT UPSLOPE NORTHWEST FLOW.
WHILE THE RADAR RETURNS WITH THE SNOW ARE NOT VERY IMPRESSIVE...THE
VERY COLD TEMPERATURES WILL CONTINUE TO RESULT IN LOW DENSITY SNOW
WHICH CAN PRODUCE HIGHER ACCUMULATIONS THAN WHAT YOU WOULD EXPECT
JUST FROM LOOKING AT THE RADAR. THEREFORE...LAKE EFFECT SNOW
ADVISORIES WILL REMAIN IN EFFECT FOR MONROE AND WAYNE COUNTIES FOR
THE TIMES INDICATED BELOW.
AS THE BOUNDARY LAYER WINDS BACK MORE TO THE WEST NORTHWEST LATER
THIS MORNING AND DURING THE AFTERNOON...THE FETCH ACROSS LAKE
ONTARIO WILL INCREASE. THIS WILL CAUSE THE MULTIPLE SNOW BANDS TO
CONSOLIDATE INTO A BETTER ORGANIZED SINGLE BAND CONFIGURATION. THE
NAM12 925 OMEGA FIELD PICKS UP ON THIS TREND AND SUGGESTS THAT THE
LAKE ONTARIO BAND WILL REMAIN INTACT AS IT LIFTS SLOWLY TO THE NORTH
DURING THE AFTERNOON THROUGH THE FIRST HALF OF TONIGHT. AFTER 06Z
TONIGHT...THE LOW LEVEL SHEAR WILL CAUSE THE LAKE SNOWS TO BECOME
MORE DIFFUSE. BASED ON THESE EXPECTED TRENDS...WE HAVE DECIDED TO
ISSUE A LAKE EFFECT SNOW ADVISORY FOR NORTHERN CAYUGA AND OSWEGO
COUNTIES FOR THE TIMES OUTLINED BELOW.
OUTSIDE OF LAKE EFFECT AREAS...SCATTERED SNOW THAT ARE OCCURRING
THIS MORNING SHOULD TAPER OFF BY EARLY AFTERNOON AS THE SURFACE
HIGHS RIDGES NORTH FROM THE OHIO VALLEY. AREA TEMPERATURES WILL STAY
WELL BELOW AVERAGE TODAY IN SPITE OF SLOW WARM AIR ADVECTION ALOFT.
TONIGHT...WARM AIR ADVECTION ALOFT WILL CONTINUE AS A SOUTHWEST FLOW
SETS UP ON THE WEST SIDE OF THE SURFACE RIDGE. EXPECT SURFACE
TEMPERATURES TO MODERATE SLOWLY FROM WEST TO EAST AS THE NIGHT WEARS
ON. AREAS EAST OF LAKE ONTARIO SHOULD NOT BE NEARLY AS COLD TONIGHT
DUE TO INCREASED CLOUD COVER RESULTING FROM THE WEAKENING LAKE
ONTARIO SNOWS. THE REST OF THE AREA WILL ALSO SEE AN INCREASE IN
CLOUD COVER ASSOCIATED WITH THE WARM AIR ADVECTION PATTERN. WHILE A
FEW FLURRIES CANNOT BE RULED OUT TONIGHT...THE LATEST MODEL GUIDANCE
SHOWS HARDLY ANY QPF WITH THE WARM AIR ADVECTION. CURRENT NATIONAL
RADAR MOSAICS AND SURFACE OBSERVATIONS OVER THE MIDWEST CONFIRM
THIS TREND.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
THE LONG ADVERTISED BREAK IN THE PATTERN GETS UNDERWAY DURING THIS
PERIOD AS AN UPPER LEVEL RIDGE BUILDS INTO THE OHIO VALLEY AND A
BROAD SOUTHWEST FLOW ENVELOPS THE LOWER LAKES REGION. IT WILL START
OUT QUITE CHILLY EARLY FRIDAY WITH THE LAST REMNANTS OF SOME LAKE
SNOWS NORTHEAST OF LK ONTARIO FRI MORNING. FRIDAY WILL TURN BREEZY
AND MILDER BY LATER IN THE DAY...BUT THE WARM ADVECTION WILL OCCUR
PRIMARILY ALOFT WITH THE 850 MB TEMPS RISING FROM -12C TO -2C BY THE
LATE AFTERNOON BUT THIS WONT FULLY MIX DOWN...SO WILL GO WITH COOLER
MAV TEMPS FOR NOW. IT SHOULD TURN QUITE MILD ON SATURDAY AFTER A NON
DIURNAL TREND FRI NT (RISING TEMPS). 850 MB TEMPS OF 4-6C WOULD
SUPPORT TEMPS WELL UP INTO 40S IF NOT L50S...BUT WE SHOULD HAVE SOME
CLOUD AND DO HAVE A DEEP SNOWPACK. MODELS KEEP MOST IF NOT ALL OF
ANY MOISTURE TO OUR NORTH AS A WEAK DISTURBANCE RACES ACROSS CENTRAL
ONTARIO. MET GIVES ROCH A 53 BUT MAV A MORE REASONABLE 44 AND WILL
LEAN CLOSER TO IT THIS FAR OUT...BUT GUIDANCE HAS BEEN TRENDING
WARMER WITH EACH RUN...AND IF WE GET SOME SUN AND WINDS HOLD AT 200
THEN 50 NOT OUT OF THE QUESTION. LITTLE IF ANY RAIN SATURDAY
THOUGH...LOWERED POPS TO 30 AND ONLY IN AFTERNOON FOR A SHOWER OR
TWO.
BOTH GFS AND ECMWF IN GOOD AGREEMENT IN SWEEPING A COLD FRONT ACROSS
THE AREA EARLY SUNDAY WITH LIMITED MOISTURE. SUN MORNING SHOULD
START ABOVE FREEZING...BUT COLD ADVECTION COMMENCES WITH 850 MB
TEMPS DROPPING TO -10C OR SO BY LATE IN DAY. SFC TEMPS WILL HOLD
STEADY OR SLOWLY FALL BUT STILL IN L30S. CHC POPS OK BUT ANYTHING
SHOULD BE MINIMAL...IN FORM OF SCATD SNOW SHOWERS WITH A SECONDARY
FRONT BY AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
FOR MONDAY...A HIGH AMPLITUDE RIDGE WILL SUPPORT STRONG SFC HIGH
PRESSURE OVER ONTARIO WHICH WILL DROP TO OUR EAST BY EARLY TUESDAY.
THIS WILL GIVE US A LIGHT EAST FLOW...AND PLENTY OF SUNSHINE ALONG
WITH SEASONABLE L-M 30S.
ONCE THE RIDGE PASSES MONDAY NIGHT...A BROAD SOUTHWEST FLOW WILL SET
UP ACROSS THE EASTERN THIRD OF THE COUNTRY. LOW PRESSURE LIFTS UP
WELL TO OUR WEST ON TUESDAY...BUT ITS INFLUENCE ON US WILL BE
MINIMAL. LOADED GMOS TEMPS WHICH ONLY SHOW M30S...THIS MAY BE TOO
LOW BUT SFC WINDS MAY HANG EASTERLY DESPITE THE SOUTHERLY FLOW ALOFT
AS LOW WILL BE WEAKENING AS IT LIFTS ACROSS MINN/LK SUPERIOR WITH
ANOTHER WEAK WAVE OVER OHIO. WILL CARRY LOW CHC POPS...MAINLY FOR
RAIN SHOWERS BUT MAYBE POCKETS OF FRZG RAIN EARLY AS WELL. WED
SHOULD BE A BIT MILDER STILL WITH A SHOWER THREAT IN AFTERNOON IN
ADVANCE OF A MORE POWERFUL STORM WHICH IS PROGGED BY BOTH MAJOR LONG
TERM MODELS AS LIFTING UP INTO THE CENTRAL LAKES ON THURS WHILE
DEEPENING. THIS WOULD RESULT IN A BRIEF BUT DRAMATIC WARMUP FOR
US...RAIN AND THEN POST FRONTAL STRONG WINDS AND TUMBLING TEMPS FRI.
HYDRO CONCERNS WOULD INCREASE UNDER THIS SCENARIO BUT IT IS A WEEK
OUT SO WILL JUST KEEP AN EYE ON DEVELOPMENTS FOR NOW.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
A NORTHWEST FLOW OFF LAKE ONTARIO WILL CONTINUE TO PRODUCE
WIDESPREAD MAINLY LIGHT LAKE EFFECT SNOW SHOWERS SOUTH OF THE
LAKE OVERNIGHT. THIS WILL PRIMARILY AFFECT THE KIAG AND KROC
TERMINALS. AT KROC THE FLOW WILL REMAIN FAVORABLE FOR OCCASIONAL
IFR CONDITIONS THROUGH AT LEAST 09Z. BY 12Z THURSDAY THE FLOW WILL
TO BACK A MORE WESTERLY DIRECTION AND SHOULD CARRY ANY REMAINING
LAKE EFFECT ACTIVITY NORTH AND EAST OF KROC.
AT KJHW...THE EASTERN BASIN OF LAKE ERIE IS ICE COVERED AND THIS
SHOULD PREVENT MUCH IN THE WAY OF LAKE EFFECT ACTIVITY AS THE FLOW
BACKS TONIGHT...ALTHOUGH THE POTENTIAL FOR VISIBILITY RESTRICTIONS
IN LIGHT SNOW SHOWERS IS POSSIBLE THROUGH 09Z. KART WILL REMAIN
MAINLY SKC THROUGH THE PERIOD WITH NO LAKE INFLUENCE IN NORTHERLY
WINDS.
OUTLOOK...
THURSDAY NIGHT AND FRIDAY...VFR.
SATURDAY AND SUNDAY...VFR TO MVFR IN SCATTERED RAIN/SNOW SHWRS.
MONDAY...VFR.
&&
.MARINE...
NO FLAGS WILL BE IN PLACE THROUGH FRIDAY.
HIGH PRESSURE STRETCHING FROM THE NORTHERN REACHES OF ONTARIO ACROSS
THE UPPER GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY WILL GRADUALLY
SETTLE TO THE SOUTHEAST DURING THE NEXT 36 HOURS. THE HIGH WILL THEN
BE CENTERED OVER THE SOUTHEAST UNITED STATES FRIDAY AND SATURDAY.
THIS SCENARIO WILL RESULT IN MODERATE TO FRESH NORTHWESTERLIES TO
START THE DAY TODAY...BACKING TO THE WEST AND SOUTHWEST THIS
AFTERNOON AND EVENING AND CONTINUING ON FRIDAY. WAVES DURING THIS
PERIOD WILL AVERAGE 2 TO 4 FEET.
THE WINDS WILL REMAIN MODERATE TO FRESH FROM THE SOUTHWEST ON
SATURDAY BUT SHIFT TO BRISK WEST AND NORTHWEST AFTER A FRONTAL
PASSAGE SUNDAY MORNING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY FOR NYZ006.
LAKE EFFECT SNOW ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR NYZ005.
LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NYZ004.
LAKE EFFECT SNOW ADVISORY UNTIL 9 AM EST THIS MORNING FOR
NYZ003.
MARINE...NONE.
&&
SYNOPSIS...SFM
NEAR TERM...TJP
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...HITCHCOCK/TMA
MARINE...SFMHazardous weather outlook, Feb 5, 5:02 AM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EST THU FEB 5 2009 NYZ001-002-007-008-010>014-019>021-085-061015- NIAGARA-ORLEANS-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-061015- OSWEGO- 502 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-061015- NORTHERN CAYUGA- 502 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-061015- WAYNE- 502 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-061015- MONROE- 502 AM EST THU FEB 5 2009 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Wind Chill Advisories in New York, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.